Has anyone gotten a full body rash following your NxStage tx? Have not had any problems at all previously, but did get a full body rash directly following yesterday’s tx. Did another tx today and stiill feeling itchy, although don’t know yet if it’s more of the itchies leftover from the previous tx. Haven’t had the itichies since I was in-center on reuse yrs. ago. To deal with that, I went to single use and rinsed the dialyzer with an extra bag of saline. Never experienced it again until now. My po4 is low???
How long have you been on the NxStage?
This is another instance where it would help to not be anonymous when you post. That does not mean you have to use your real name (I’m an unusual case) but by using the same name, each time you post, you’ll get more/better feedback to your posts.
Your “name” on this forum can be anything you want: an acronym whose significance is know only to you or a name that references something relevant to you or your situation or whatever - sdf is available.
I have been on NxStage for about 8 months. Not saying that NxStage is causing the itching, but the itching began following a tx. It was the worst directly following that tx a few days ago, but has continued to flare up since, mostly after txs. Have been looking at what it could be. I was given a renal vitamin sample with 5.5 mgs of folic acid, so wonder if I am reacting to that. Or could be the detergent I washed my sheets in although I’ve used it before and it never bothered me previously. I looked up side effects of folic acid and it mentioned hives. But what I have does not look like hives. Whatever it is, the tx brings it out more. I have continued to take the renal vitamin to see if the itching would get worse or stay the same. Have new vitamins orderd minus the folic acid. It is not anywhere near as bad as that first time, but it is still bothering me a lot. This is my first outbreak of itching in a very long time.
Just wondering…do you have any sores associated with this itching? Hands/feet? or is just all over?
Here’s information from MedlinePlus (a US government website) about folic acid. Although this fact sheet says these symptoms are rare, if they occur patients are advised to report if they have any of these symptoms to their doctor. “Fever; general weakness or discomfort; reddened skin; shortness of breath; skin rash or itching; tightness in chest; troubled breathing; wheezing”
I’d ask tell your doctor that you’ve had a rash since you started taking the folic acid and started NxStage. I’d tell him/her that you want to try an experiment to see what could be causing the rash by first stopping taking the folic acid to see if the rash goes away. If you stop taking the folic acid and the rash continues, then you might want to ask your home training nurse to ask one of the nurse educators that work for NxStage if they’ve heard of people getting a rash while using their System One machine and either bags or PureFlow (whichever you use) or call NxStage to ask this question.